Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 106, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 30, 2012, 11:51 PM CDT for Rogers County, Tulsa County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2012, 11:51 PM CDT (04:51 UTC)
- Expired
- May 31, 2012, 12:15 AM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Rogers County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 11 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 7:32 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 4.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1367 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1816 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
484
WUUS54 KTSA 310451
SVRTSA
OKC131-143-310515-
/O.NEW.KTSA.SV.W.0106.120531T0451Z-120531T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1151 PM CDT WED MAY 30 2012
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ROGERS COUNTY IN NORTHEAST OKLAHOMA
NORTHEASTERN TULSA COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1215 AM CDT
* AT 1146 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF COLLINSVILLE TO OWASSO TO 7
MILES WEST OF OWASSO...MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
OWASSO...TULSA...TIAWAH...VERDIGRIS...CATOOSA...INOLA AND
CLAREMORE.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 232 AND 254.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
DAMAGING WINDS MAY OCCUR WELL AHEAD OF ANY RAIN. DO NOT WAIT FOR
THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3632 9543 3613 9549 3614 9562 3616 9562
3616 9576 3617 9596 3630 9590 3643 9579
TIME...MOT...LOC 0451Z 272DEG 18KT 3642 9575 3629 9585
3626 9595
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 8:02 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, May 30, 8:02 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 802 PM CDT WED MAY 30 2012 ...UPDATE... .DISCUSSION... STRONG TO SEVERE THUNDERSTORMS CONTINUE TO DEVELOP ALONG A COLD FRONT PUSHING SOUTHWARD ACROSS KANSAS. THIS ACTIVITY IS EXPECTED TO CONTINUE TO PUSH SOUTH WITH THE FRONT AND LOOKS TO MOVE INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS A LITTLE QUICKER THAN ORIGINALLY THOUGHT. LOOKS LIKE STORMS CELLS COULD BE CROSSING THE BORDER INTO OKLAHOMA AFTER O2Z. ESTIMATED WINDS UP TOWARDS 70 MPH HAVE BEEN SEEN WITH THESE STORMS AS THEY ARE PUSHING THROUGH KANSAS. DAMAGING WINDS SHOULD CONTINUE TO BE THE MAIN THREAT WITH THESE STORMS...THOUGH A HAIL THREAT ALSO EXISTS. THE TORNADO THREAT LOOKS TO BE DECREASING AS THESE STORMS HAVE BEEN FORMING INTO MORE OF A BOW/MCS OVER THE PAST HOUR. EVENING UPDATE WILL BE TO ADJUST POPS/WIND GUSTS/SKY GRIDS AS THE MCS AND COLD FRONT MOVE THROUGH THE REGION. UPDATE WILL BE OUT SHORTLY. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 77 51 74 / 80 30 0 0 FSM 69 80 53 76 / 70 50 10 0 MLC 69 79 53 76 / 80 40 10 10 BVO 64 75 49 74 / 80 20 0 10 FYV 63 75 48 71 / 80 40 10 0 BYV 64 74 49 70 / 80 50 10 0 MKO 67 77 51 75 / 80 40 10 0 MIO 67 74 51 72 / 80 30 10 0 F10 67 77 52 74 / 80 40 10 10 HHW 70 82 56 79 / 50 30 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...20 LONG TERM....99
Hazardous weather outlook, May 30, 8:37 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
837 PM CDT WED MAY 30 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-311345-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
837 PM CDT WED MAY 30 2012
...STRONG TO SEVERE THUNDERSTORMS TO MOVE THROUGH TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS CONTINUE TO DEVELOP ALONG A COLD
FRONT PUSHING SOUTH ACROSS CENTRAL AND SOUTHERN KANSAS. THIS
ACTIVITY WILL CONTINUE TO PUSH SOUTHWARD WITH THE FRONT INTO
NORTHEAST OKLAHOMA THIS EVENING AND SPREAD ACROSS THE REST OF THE
REGION OVERNIGHT AS A COMPLEX OF THUNDERSTORMS. DAMAGING TO
DESTRUCTIVE WINDS WILL BE THE PRIMARY THREAT AS THESE STORMS MOVE
THROUGH...WITH ALSO A HAIL THREAT INCLUDED. PERIODS OF HEAVY
RAINFALL WITHIN THE THUNDERSTORM COMPLEX WILL BE POSSIBLE WHICH
COULD CREATE A POTENTIAL FOR FLASH FLOODING CONDITIONS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO BE ONGOING THURSDAY MORNING AS THE
COLD FRONT CONTINUES TO PUSH THROUGH EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS. A LIMITED SEVERE POTENTIAL WILL BE POSSIBLE
WITH THE ACTIVITY AHEAD OF THE COLD FRONT. THE COLD FRONT SHOULD
EXIT THE REGION THURSDAY AFTERNOON AND EVENING WITH COOLER AND
DRIER AIR FILTERING INTO THE REGION IN ITS WAKE.
CHANCES FOR SHOWERS AND THUNDERSTORMS LOOK TO RETURN TO EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS FRIDAY NIGHT AND SATURDAY AS A
WEAK WARM FRONT TRIES TO PUSH NORTHWARD INTO THE REGION. THIS
FRONTAL BOUNDARY COULD REMAIN NEAR THE REGION SUNDAY AND MONDAY
WITH THE POTENTIAL TO RETURN SOUTHWARD AS A COLD FRONT TUESDAY.
THIS WILL ALLOW FOR SMALL CHANCES OF SHOWERS AND THUNDERSTORMS TO
CONTINUE THROUGH TUESDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, May 30, 11:06 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1106 PM CDT WED MAY 30 2012
OKZ056>058-310445-
CRAIG OK-NOWATA OK-OTTAWA OK-
1106 PM CDT WED MAY 30 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CRAIG...NOWATA AND WESTERN OTTAWA
AT 1105 PM CDT...STRONG THUNDERSTORM OUTFLOW WINDS WERE LOCATED ALONG A
LINE EXTENDING FROM 15 MILES NORTHEAST OF SOUTH COFFEYVILLE TO 7
MILES NORTHEAST OF LENAPAH TO 7 MILES WEST OF DELAWARE...MOVING EAST
AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE OUTFLOW WINDS
INCLUDE...NOWATA...DELAWARE...LENAPAH...WANN...WATOVA...NEW
ALLUWE...AFTON...NARCISSA...VINITA...WHITE
OAK...CENTRALIA...HOLLOW...PYRAMID
CORNERS...BLUEJACKET...CENTRAILIA...WELCH AND SOUTH COFFEYVILLE.
WIND GUSTS TO 45 MPH WILL BE POSSIBLE. RESIDENTS IN THESE AREAS SHOULD
REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO
A WARNING.
LAT...LON 3672 9488 3659 9520 3661 9581 3688 9580
3694 9581 3695 9579 3700 9578 3700 9487
TIME...MOT...LOC 0405Z 287DEG 31KT 3714 9538 3689 9547
3676 9571Local storm report, May 30, 11:15 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1115 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM TSTM WND GST PERSHING 36.59N 96.28W
05/30/2012 E60.00 MPH OSAGE OK BROADCAST MEDIA
MEDIA ESTIMATED 60 MPH WINDS NEAR PERSHING.
1105 PM TSTM WND GST 10 W BURBANK 36.69N 96.91W
05/30/2012 E60.00 MPH OSAGE OK TRAINED SPOTTER
SPOTTER REPORTED THUNDERSTORM WIND GUST TO 60 MPH.
BRANCHES DOWNED BY WINDS.
1110 PM HAIL 1 S PAWHUSKA 36.65N 96.34W
05/30/2012 E0.88 INCH OSAGE OK PUBLIC
RELAYED BY MEDIA.
&&
JDSLocal storm report, May 30, 11:30 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1130 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 PM HAIL BARTLESVILLE 36.75N 95.98W
05/30/2012 E0.88 INCH WASHINGTON OK TRAINED SPOTTER
PEA TO NICKEL SIZE HAIL REPORTED ON WEST SIDE OF
BARTLESVILLE.
&&
JDSSpecial weather statement, May 30, 11:44 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1144 PM CDT WED MAY 30 2012
OKZ060>062-064-067-310530-
CREEK OK-MAYES OK-ROGERS OK-TULSA OK-WAGONER OK-
1144 PM CDT WED MAY 30 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
EASTERN CREEK...WESTERN MAYES...SOUTHERN ROGERS...EASTERN TULSA
AND WESTERN WAGONER
AT 1143 PM CDT...STRONG OUTFLOW WINDS FROM THUNDERSTORMS TO THE
NORTH AND NORTHWEST OF TULSA WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES NORTHEAST OF COLLINSVILLE TO 5 MILES SOUTHWEST OF
COLLINSVILLE TO 12 MILES WEST OF OWASSO...MOVING EAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE OUTFLOW WINDS
INCLUDE...TULSA...CLAREMORE...INOLA...CATOOSA...VERDIGRIS...TIAWAH...
LEONARD...BIXBY...JENKS...OWASSO...GLENPOOL...COLLINSVILLE...BROKEN
ARROW...STONEBLUFF...COWETA...ONETA...MOUNDS AND KIEFER.
WIND GUSTS OF 45 MPH WILL BE POSSIBLE ALONG THE OUTFLOW. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3632 9542 3612 9543 3586 9563 3586 9614
3629 9589 3642 9580
TIME...MOT...LOC 0443Z 291DEG 32KT 3648 9573 3632 9589
3626 9605Local storm report, May 30, 11:46 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1146 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM TSTM WND DMG DEWEY 36.80N 95.94W
05/30/2012 WASHINGTON OK LAW ENFORCEMENT
LARGE TREE DOWN OVER ROAD
1130 PM TSTM WND DMG BARTLESVILLE 36.75N 95.98W
05/30/2012 WASHINGTON OK LAW ENFORCEMENT
LARGE TREE DOWN OVER ROAD
&&
RBDThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:25 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 65 min |
| May 30, 10:06 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 24 min |
| May 30, 10:24 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee, Washington | 66 min |
| May 30, 11:06 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 39 min |
| May 30, 11:20 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Osage, Rogers, Washington | 55 min |
| May 30, 11:21 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 54 min |
| May 30, 11:44 PM CDT | Special Weather Statement | TSA | Tulsa | 46 min |
| May 31, 12:10 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers | 65 min |
| May 31, 12:13 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Rogers, Tulsa, Wagoner and 1 more | 62 min |
| May 31, 12:20 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 40 min |
| May 31, 12:50 AM CDT | Special Weather Statement | TSA | Cherokee, Delaware | 40 min |
| May 31, 1:13 AM CDT | Special Weather Statement | TSA | McIntosh, Mayes, Muskogee, Okmulgee, Rogers, Wagoner | 62 min |
| May 31, 1:17 AM CDT | Special Weather Statement | TSA | Craig | 28 min |
| May 31, 1:26 AM CDT | Areal Flood Advisory | TSA | Creek, Rogers, Tulsa | 109 min |
| May 31, 1:47 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Sequoyah, Wagoner | 43 min |
| May 31, 2:16 AM CDT | Special Weather Statement | TSA | Adair, Cherokee | 59 min |
| May 31, 2:17 AM CDT | Special Weather Statement | TSA | Delaware | 58 min |
| May 31, 2:38 AM CDT | Special Weather Statement | TSA | Adair | 67 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.